Nevada, 2004

Tornado in Nevada, June 27, 2004

June 27, 2004 · NWS LKN · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 27, 11:30 AM PST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 27, 11:30 AM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1230 PM PDT SUN JUN 27 2004

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING WARM TEMPERATURES TO
THE GREAT BASIN THROUGH NEXT WEEK. AFTERNOON HEATING COMBINED WITH
MOISTURE ALOFT WILL BRING A SLIGHT RISK FOR AFTERNOON AND EVENING
THUNDERSTORMS THROUGH THE WEEK...MAINLY ACROSS WESTERN AND NORTHERN
NEVADA.
&&

.DISCUSSION...CONVECTION A LITTLE SLOWER TO START OFF TODAY WITH
MORE EXTENSIVE CLOUDS EARLIER THIS MORNING INHIBITING HEATING.
THUNDERSTORMS HAVE FORMED OVER SOUTHERN ZONES OVER PAST HOUR OR TWO.
THIS MORNINGS SOUNDING VERY SIMILAR TO YESTERDAY MORNINGS...THOUGH
JUST A BIT MORE MOIST AND UNSTABLE. NO SIGNIFICANT CHANGES MADE TO
THE FORECAST. CWA REMAINS BETWEEN TROF JUST OFF CALIFORNIA COAST AND
BROAD RIDGE TO OUR NORTHEAST.

IMMEDIATE CONCERN WILL BE ANY STRONG STORMS THIS AFTERNOON AND
EVENING. WV IMAGERY SHOWS WEAK VORT/SHORTWAVE JUST SOUTH OF CWA
MOVING SLOWLY NORTHWARD. INITIATION OF CONVECTION OVER SOUTHERN CWA
SEEMS TO BE ON NORTHERN EDGE OF THIS FEATURE. BEST CHANCE AGAIN
TODAY APPEARS TO BE ELKO COUNTY WITH CAPES OVER 1000 J/KG AND LI/S
OF -2 TO -3C. BEST LOW LEVEL CONVERGENCE IS SOUTH OF THE AREA THAT
HAS THE BEST INSTABILITY...SO THIS COULD INHIBIT CONVECTION
SLIGHTLY. HOWEVER...WITH APPROACHING VORT...HIGH INSTABILITY OVER
NORTHEAST CWA AND GOES DPI SHOWING LI/S NEAR -3C AND PW APPROACHING 1
INCH OVER SOME AREAS OF ELKO COUNTY...LIKELY TO BE SOME STRONG SLOW
MOVING STORMS WITH LOCALIZED HEAVY RAIN.

FOR TOMORROW...CONVECTIVE FOCUS WILL BE ACROSS THE NORTHERN CWA
AGAIN. SOME INSTABILITY REMAINS OVER SOUTHERN CWA...SO INCREASED
POPS SLIGHTLY THERE. FOR REMAINDER OF SHORT TERM...DECREASING
CHANCES OF PRECIP WITH BEST POSSIBILITY NEAR NORTHERN AND NORTHWEST
CWA. MODELS IN DECENT AGREEMENT IN EXTENDED PERIOD. UPPER LOW DRIFTS
SLOWLY EAST TOWARD END OF WEEK. HAVE CONTINUED TO BROAD BRUSH LOW
POPS...MAINLY WEST AND NORTH.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE
&&

SAVADEL
Hazardous weather outlook, Jun 27, 4:05 AM PST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
505 AM PDT SUN JUN 27 2004

NVZ030>034-036-281400-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
505 AM PDT SUN JUN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEVADA

.DAY ONE...TODAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY OVER
NORTHERN NEVADA. THESE STORMS WILL BECOME MORE SCATTERED ACROSS
NORTHERN ELKO COUNTY. SOME OF THE STORMS THAT DEVELOPED OVER THE PAST
FEW DAYS IN THIS PERSISTENT WEATHER PATTERN HAVE REACHED SEVERE
LEVELS...AS MAY BE THE CASE TODAY. STRONG GUSTY WINDS CAN BE EXPECTED
IN OR NEAR ANY THUNDERSTORMS THAT DEVELOP. SOME OF THE STORMS MAY
PRODUCE SMALL HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

THE PERSISTENT WEATHER PATTERN WILL CONTINUE THE RISK FOR SHOWERS
AND THUNDERSTORMS ACROSS NORTHERN NEVADA THROUGH MID-WEEK. DRIER
CONDITIONS ARE EXPECTED LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ013-035-037-281200-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
505 AM PDT SUN JUN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEVADA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

WHITWORTH

The radar

The Elko radar (KLRX), 87 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Humboldt

When
June 27, 1:15 PM PST to 1:20 PM PST
Where
Humboldt County, 9 mi N of Winnemucca
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
TRAINED SPOTTER
Coordinates
41.100, -117.717

Trained weather spotter observed a tornado.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyThe tornado archive for Nevada, 2004Warnings in Nevada, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432583.